Advanced Search
Article Contents
Article Contents

Planetary Birkhoff normal forms

Abstract Related Papers Cited by
  • Birkhoff normal forms for the (secular) planetary problem are investigated. Existence and uniqueness is discussed and it is shown that the classical Poincaré variables and the ʀᴘs-variables (introduced in [6]), after a trivial lift, lead to the same Birkhoff normal form; as a corollary the Birkhoff normal form (in Poincaré variables) is degenerate at all orders (answering a question of M. Herman). Non-degenerate Birkhoff normal forms for partially and totally reduced cases are provided and an application to long-time stability of secular action variables (eccentricities and inclinations) is discussed.
    Mathematics Subject Classification: 70F10, 70K45, 70F15, 70F07, 70E55, 34C20, 34D10.


    \begin{equation} \\ \end{equation}
  • [1]

    K. Abdullah and A. Albouy, On a strange resonance noticed by M. Herman, Regul. Chaotic Dyn., 6 (2001), 421-432.doi: 10.1070/RD2001v006n04ABEH000186.


    V. I. Arnol'd, Small denominators and problems of stability of motion in classical and celestial mechanics, Uspehi Mat. Nauk, 18 (1963), 91-192.


    L. Biasco, L. Chierchia and E. Valdinoci, Elliptic two-dimensional invariant tori for the planetary three-body problem, Arch. Rational Mech. Anal., 170 (2003), 91-135. See also Corrigendum, Arch. Ration. Mech. Anal., 180 (2006), 507-509.doi: 10.1007/s00205-005-0410-5.


    L. Chierchia and G. Pinzari, Properly-degenerate KAM theory (following V. I. Arnold), Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 545-578.doi: 10.3934/dcdss.2010.3.545.


    L. Chierchia and G. Pinzari, Deprit's reduction of the nodes revisited, Celestial Mech. Dynam. Astronom., 109 (2011), 285-301.doi: 10.1007/s10569-010-9329-8.


    L. Chierchia and G. Pinzari, The planetary N-body problem: Symplectic foliation, reductions and invariant tori, Invent. Math., 186 (2011), 1-77.doi: 10.1007/s00222-011-0313-z.


    L. Chierchia and F. Pusateri, Analytic Lagrangian tori for the planetary many-body problem, Ergodic Theory Dynam. Systems, 29 (2009), 849-873.doi: 10.1017/S0143385708000503.


    A. Deprit, Elimination of the nodes in problems of $n$ bodies, Celestial Mech., 30 (1983), 181-195.doi: 10.1007/BF01234305.


    J. Féjoz, Quasiperiodic motions in the planar three-body problem, J. Differential Equations, 183 (2002), 303-341.doi: 10.1006/jdeq.2001.4117.


    J. Féjoz, Démonstration du 'théorème d'Arnold' sur la stabilité du système planétaire (d'après Herman), Ergodic Theory Dynam. Systems, 24 (2004), 1521-1582.


    M. R. HermanTorsion du problème planètaire, ed. J. Fejóz, 'Archives Michel Herman', 2009. Available from: http://www.college-de-france.fr/default/EN/all/equ_dif/archives_michel_herman.htm.


    H. Hofer and E. Zehnder, "Symplectic Invariants and Hamiltonian Dynamics," Birkhäuser Verlag, Basel, 1994.doi: 10.1007/978-3-0348-8540-9.


    N. N. Nehorošev, An exponential estimate of the time of stability of nearly integrable Hamiltonian systems, Uspehi Mat. Nauk, 32 (1977), 5-66, 287.


    L. Niederman, Stability over exponentially long times in the planetary problem, Nonlinearity, 9 (1996), 1703-1751.doi: 10.1088/0951-7715/9/6/017.


    J. Pöschel, Nekhoroshev estimates for quasi-convex Hamiltonian systems, Math. Z., 213 (1993), 187-216.doi: 10.1007/BF03025718.


    P. Robutel, Stability of the planetary three-body problem. II. KAM theory and existence of quasiperiodic motions, Celestial Mech. Dynam. Astronom., 62 (1995), 219-261. See also Erratum, Celestial Mech. Dynam. Astronom., 84 (2002), 317.doi: 10.1023/A:1020355823815.

  • 加载中

Article Metrics

HTML views() PDF downloads(80) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint